Thunderstorm Wind, Houston
- When
- June 2, 6:10 PM CST
- Where
- Houston County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -87.767
Numerous trees were blown down around the county.
6 hail, 3 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:02 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 2 2004 .DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA. THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN COUNTIES. BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON THROUGH SATURDAY. AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE OUR NEXT RAIN-PRODUCER. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT WED JUN 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 953 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AS THUNDERSTORMS DEVELOP. ROSE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 S JAMESTOWN 36.36N 84.94W
06/02/2004 1.00 INCH FENTRESS TN PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL WITH 50 TO 60 MILES PER
HOUR WIND
&&
31PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3 S JAMESTOWN 36.39N 84.94W
06/02/2004 1.75 INCH FENTRESS TN LAW ENFORCEMENT
GATEWOOD FORD ROAD GOLFBALL SIZE HAIL
&&
31SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT WED JUN 2 2004 TNZ058-022330- LEWIS- 605 PM CDT WED JUN 2 2004 A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL LEWIS COUNTY JUST EAST OF HOHENWALD. SMALL HAIL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS MOVING TO THE EAST AROUND 15 MILES AN HOUR. PERSON IN THE PATH OF THIS STORM SHOULD TAKE SHELTER IN A STURDY BUILDING. 31
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BELL BUCKLE 35.59N 86.35W
06/02/2004 0.75 INCH BEDFORD TN TRAINED SPOTTER
&&
31PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 10 NW COLUMBIA 35.72N 87.18W
06/02/2004 MAURY TN LAW ENFORCEMENT
TREE DOWN NEAR WATER VALLEY
&&
31PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BIG SANDY 36.23N 88.09W
06/02/2004 1.75 INCH BENTON TN LAW ENFORCEMENT
&&
31The national radar mosaic for the moment the first event began.
6 hail, 3 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down around the county.
Army personnel reported quarter size hail.
Penny size hail was reported.
Penny size hail was reported.
Penny size hail was reported.
Penny size hail was reported.
Flooding on Norene Road between Norene and Cedars of Lebanon State Park.
Quarter size hail was reported.
Flooding on Sherrilltown Rd.
Flooding in Statesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403972, 5403971, 5403974, 5403973, 5403975, 5403976, 5403977, 5403978, 5404237, 5404238.